ticklingcancer's Journey with Testicular Cancer

Survivor: Testicular Cancer

Patient Info: Finished active treatment less than 5 years ago, Diagnosed: almost 6 years ago, Male, Age: 40, Stage III

  1. 1
    about 5 years ago
    ticklingcancer's Avatar

    Diagnosed

    Oh No

    My cancer didn't form in the testis, it formed in my abdomen and chest. So when my Dr first told me about the tumors all I knew is I had cancer. Considering that the tumors were in my abdomen (10 cm) and my chest (4 cm) the last thing on my mind was testicular cancer.

    0 Comments
  2. 2
    about 5 years ago
    ticklingcancer's Avatar

    Chemo

    Decision Point

    Due to the location of my tumors and the size of the tumor in my abdomen, radiation was not an option. Chemo was the only way to go. If you've received treatment for testicular cancer, you should recognize etoposide, cisplatin & bleomycin. Because the cancer hadn't spread past my chest, a decision was made to not use bleomycin.

    0 Comments
  3. 3
    about 5 years ago
    ticklingcancer's Avatar

    Nausea/Vomiting

    Side Effects

    There is nothing pleasant about chemo. First you have the nausea and vomiting. Then you get this whole "poisoned" feeling. You can literally feel the chemo coursing through your veins as it wages war on your tumors and every other living cell in your body. Then more nausea and vomiting. I started to get lots of little bumps on my head which my oncologist assured me was ok and just another side effect. Dry skin and loss of appetite. You literally find that one food you can eat and that's all you eat. Mine was Frosted Flakes. A small bowl in the morning and a small bowl at night. Neuropathy. Cisplatin causes neuropathy. The bottom of both my feet are numb and sometimes my fingers go numb. I'm told this will get better over time.

    0 Comments
  4. 4
    about 5 years ago
    ticklingcancer's Avatar

    Nerve damage (peripheral neuropathy)

    Side Effects

    One of the unfortunate side effects of the cisplatin is neuropathy. My hands tingle and go numb but the worst are the bottoms of my feet. Completely numb!! It's kind of weird. When it first started to bother me, I didn't know what to do because of after while it starts to get painful where I could barely walk. Gabapentin is a MIRACLE DRUG!!! 900 mg every morning does the trick.

    1 Comment
  5. 5
    about 5 years ago
    ticklingcancer's Avatar

    Remission

    Celebration

    After 12 LONG weeks of chemo I am told my cancer is in remission. It's all about follow up at this point. Every 2 months for the next 2 years. Then every 3 months for a year and I can't remember what the follow up is after that. I think twice a year for a couple of years.

    3 Comments